MAUDE Adverse Event Report: DEPUY SPINE INC VIPER PRIME T-HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT

DEPUY SPINE INC VIPER PRIME T-HANDLE; ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Model Number 286750035
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional narrative: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in the (b)(6) as follows: it was reported that on (b)(6) 2021, during the assembly of the viper prime inserter, the scrub team could not introduce the stylet gauge into the top of the instrument.The issue was due to repetitive impact damage to the top of both t-handles.The stylet gauge therefore needed to be introduced without the handle in-situ, with the handle then applied retrospectively.This was done for both inserters.There was no impact or delay to the procedure.This report involves one (1) viper prime t-handle.This is report 2 of 4 for pc (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10: additional narrative: b5 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
During assembly of the viper prime inserter, they were unable to introduce the stylet gauge into the top of the instrument due to repetitive impact damage to the top of both t-handles.The stylet gauge then needed to be introduced without the handle in-situ, with the handle then applied retrospectively.This was done for both inserters.No impact or delay to the procedure.

Brand Name
VIPER PRIME T-HANDLE
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key12032159
Report Number1526439-2021-01259
Device Sequence Number17137650
Product Code OLO
UDI-Device Identifier10705034507620
UDI-Public(01)10705034507620
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750035
Device Catalogue Number286750035
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/24/2021
Supplement Date Received by Manufacturer07/05/2021
Initial Report FDA Received Date06/21/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PRIME STYLET DEPTH ADJUSTOR; UNKNOWN INSERTER SHAFT; UNKNOWN RED STYLET CONTROL HANDLE; VIPER PRIME T-HANDLE